MAUDE Adverse Event Report: 1219655 DEPUY-RAYNHAM, A DIV. OF DEPUY ORTHOPAEDIC LPS UNIV TIB HIN INS XSM 14MM; KNEE OTHER IMPLANT

1219655 DEPUY-RAYNHAM, A DIV. OF DEPUY ORTHOPAEDIC LPS UNIV TIB HIN INS XSM 14MM; KNEE OTHER IMPLANT
Catalog Number 198727114
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Loss of Range of Motion (2032)
Date of Event 04/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient presented to the emergency department on (b)(6) 2017 due to right knee pain, swelling, redness and drainage for 3 days, fever, and decreased range of motion.Patient had previously had right knee revision surgery on (b)(6) 2017.Patient has a complicated and long surgical history of right knee.I&d and revision occurred on (b)(6) 2017 due to infection.At time of revision the surgeon noted copious amounts of obvious frank pus within the knee joint space.Devitalized tissue and infected tissue was seen throughout.Thorough debridement and irrigation was performed.Multiple products were explanted and replaced.At 2 week post-op assessment on (b)(6) 2017 patient shows no sign on infection.The right knee wound is continuing to heal with some erythema surrounding the incision which appears to be somewhat from the wound vac placement, which has been removed.The swelling of the right knee has decreased substantially.
 
Additional Manufacturer Narrative
No device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LPS UNIV TIB HIN INS XSM 14MM
Common Device Name
KNEE OTHER IMPLANT
Manufacturer (Section D)
1219655 DEPUY-RAYNHAM, A DIV. OF DEPUY ORTHOPAEDIC
325 paramount drive
raynham MA 02767
MDR Report Key6731533
Report Number1818910-2017-21498
Device Sequence Number762388
Product Code KRO
UDI-Device Identifier10603295079408
UDI-Public10603295079408
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091453
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Catalogue Number198727114
Device Lot NumberC64603
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2017
Supplement Date Received by Manufacturer07/06/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight113